|Titre :||Purchasing 'legal highs' on the Internet - is there consistency in what you get? (2010)|
|Auteurs :||S. DAVIES ; D. M. WOOD ; G. SMITH ; J. BUTTON ; J. RAMSEY ; R. ARCHER ; D. W. HOLT ; P. I. DARGAN|
|Type de document :||Article : Périodique|
|Dans :||QJM (Vol.103, n°7, July 2010)|
|Article en page(s) :||489-493|
|Discipline :||MAR (Marché de la drogue / Drug market)|
Thésaurus TOXIBASEINTERNET ; ACHAT ; DROGUES DE SYNTHESE ; MARCHE DE LA DROGUE ; BZP ; CAFEINE ; PRIX ; PIPERAZINE ; CATHINONES ; mCPP ; ENQUETE
Background: The supply of recreational drugs has changed and users increasingly buy 'legal highs' over the Internet. Use of these is common and there is a potential for significant toxicity associated with their use.
Aim: To determine the content of legal highs available for purchase in the UK and whether the content of these remains consistent.
Methods: Twenty-six legal highs were purchased monthly from five different Internet sites over 6 months. These were analysed to determine the drugs in the products and whether there were any changes in their content over this time period.
Results: All products were supplied initially, but there was a decline in supply of products month by month. The following drug classes were detected: piperazines, cathinones, caffeine/ephedrine or products in which no psychoactive drugs were detected. Of the products supplied on more than one occasion, 15 (75%) contained the same compounds on each occasion. In three products there was a change in the piperazine detected, with 1-benzylpiperazine being substituted for 1-methyl-4-benzylpiperazine or vice versa. In two other products there was a cathinone [4-fluorophenylpiperazine (pFPP) or 3-fluromethcathinone (3FMC)] detected in products purchased in Month 1 that was not present in the products purchased in subsequent months.
Conclusions: Whilst there was no variation in the composition of most legal highs supplied over 6 month, there was significant variation in the piperazine or cathinone content of one quarter of the products. This variation could be of clinical significance as the cathinone and piperazine products can be associated with significant toxicity.
|Domaine :||Autres substances / Other substances|
|Refs biblio. :||16|
|Affiliation :||Medical Toxicology Office, 2nd Floor, Bermondsey Wing, Guy's Hospital, London SE1 9RT, United Kingdom / Royaume-Uni|